MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM08040
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide further patient details.
 
Event or Problem Description
It was reported that during placement of the vascular stent in a right arm fistula, the outer catheter of the delivery system was discovered to be bent.The vascular stent could not be released.The device was exchanged over the guide wire for another stent graft that could be deployed successfully.No patient injury was reported.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned device confirmed that the stent graft could not be fully deployed.The outer sheath was found to be elongated and torn off.Increased friction is considered the reason for the increased deployment force and subsequent sheath fracture.The alleged bend in the system could not be confirmed.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.This type of event may be associated with a difficult vessel anatomy leading to increased friction during deployment and subsequent sheath fracture.Insufficient flushing of the device may be another contributing factor to the reported event.On the basis of the information available, a definite root cause for the reported event could not be determined.The ifu states that the device must be flushed with sterile saline.Also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure" and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." and "examine the packaging and endovascular system to determine if there is any damage, defects or if the sterile barrier is compromised.Do not use the device if any of these conditions are observed.".

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5492533
Report Number9681442-2016-00075
Device Sequence Number13577762
Product Code PFV
UDI-Device Identifier04049519008486
UDI-Public(01)04049519008486(17)180627(10)ANZF3159
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130029/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2018
Device Catalogue NumberFEM08040
Device Lot NumberANZF3159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2016
Supplement Report FDA Received Date05/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR